Michele's Blog

Saturday, February 24, 2007

Welcome to Withdrawal Hell!

Since the Tysabri has apparently kicked most of my headache to the curb--how on earth it did that I don't know, but I'm happy-- I'm doing my absolute best to taper down from all that Dilaudid I've been on.

Withdrawing from this stuff really hurts. From addictionwithdrawal.com:

Withdrawal symptoms from Dilaudid can occur four to five hours after the last dose. Dilaudid withdrawal symptoms usually last 7 to 10 days.

And what are those symptoms? From drugabusehelp.com:

Dilaudid withdrawal symptoms can be severe and include: anxiety, insomnia, profuse sweating, muscle spasms, chills, shivering, restlessness, yawning, disturbed sleep, irritability, anxiety, weakness, twitching and spasms of muscles, restless legs, nausea, anorexia, vomiting, intestinal spasm, diarrhea, repetitive sneezing, hot and cold flashes, severe back, leg and abdominals pains and cramps. Frequently, an increase in body temperature, blood pressure, respiratory and heart rate may be present.

I also hallucinate, usually from 3 am to 7 am every morning. That's the scariest part for me.

In November, I took as much as 32 mg of Dilaudid a day. Since Dilaudid is approximately 8 times more potent on a milligram basis than Morphine, that translates to...256 mg of Morphine a day.

Right now I'm down to 12 mg of Dilaudid. Someone out there give me a medal for this...

What else... my left arm is perfecto. No numbness or tingling anywhere. My vertigo is also not so bad, either.


  • At 5:33 PM, Blogger Lauren said…

    You DO deserve a medal Michele!

    I'm so sorry you are suffering withdrawl's from Dilaudid, but what fantastic news re: how Tysabri has helped you!!! Woooohoooo...I've had 5 Tysabri infusions since 10/16/06 and my MS is stable again :D

    If you'd like to visit my Blog (Living With MS (My Tysabri Diary) - go to:

    Again Michele, Congrats!



Post a Comment

<< Home